How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: OB GYN
Satisfied Customers: 18785
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your OB GYN Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Ive had an iud inserted in december.. but ive had

Customer Question

hello... ive had an iud inserted in december.. but ive had complications with it moving so i had it replaced in January... there havent been any complications with this one so far but I was supposed to get my period last week but instead I have gotten severe cramping and heavy spotting.. im not sure if my iud moved again or if it is something else
JA: Are you in any pain? How regular are your periods?
Customer: yes.. the pain comes and goes every few minutes and gets really severe.. my periods used to be on time before i started birth control but aftermy iud they seem to come later
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Submitted: 5 months ago.
Category: OB GYN
Expert:  Dr. Arun Phophalia replied 5 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with the reply momentarily.

Expert:  Dr. Arun Phophalia replied 5 months ago.

The symptoms of severe cramping and heavy spotting with period aberration is a known side effects of IUD. Please read about it in this resource;

http://www.webmd.com/sex/birth-control/intrauterine-device-iud-for-birth-control

http://www.rxlist.com/mirena-side-effects-drug-center.htm

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Expert:  Dr. Arun Phophalia replied 5 months ago.

Was this information helpful to you? I would be glad to answer any further questions.

It is privilege assisting you.

Please let me know if you have further queries or unanswered questions.

Please consider a positive 5 star rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.

The rating button is on the left upper side of this thread.

Thank you.

Wishing you all the very best in life.

Customer: replied 5 months ago.
i have read about it because i know how to google things.. i wanted an actual opinion from a doctor because i am in severe pain.. thats why i paid $40.
Expert:  Dr. K. replied 5 months ago.
What type of iud do you have? Mirena?
Expert:  Dr. D. Love replied 5 months ago.

Hello. This is Dr. Love. The system says that you have requested a new expert.

While cramping and unusual bleeding patterns can occur if an IUD moves, cramping and heavy spotting can more often occur as a side effect to the presence of the IUD. Less common, the symptoms may be due to an infection, although there are frequently other symptoms present, such as fever or pain with intercourse. The symptoms, by themselves, are not able to say whether the IUD has moved or something else is the cause, but statistically, it is more likely that the symptoms are a side effect without the IUD moving or another problem present.

However, even if the IUD has not moved, the development of significant cramping or heavy bleeding may be of such severity that it is necessary to remove the IUD.

At this point, the severity of symptoms would guide the next step. If the symptoms are less severe and tolerable, then it is OK to give it some time to assess the overall pattern of symptoms. But if the symptoms are more severe or intolerable, then the next step would be seeing your doctor for a physical exam.

If I can provide any additional information, please let me know.

Customer: replied 5 months ago.
paraguard iud, noo hormones
Expert:  Dr. D. Love replied 5 months ago.

When side effects happen with the Paragard IUD, cramping and abnormal bleeding patterns are some of the more common side effects. The approach that I noted above is appropriate. If the symptoms are less severe and tolerable, then it is OK to give it some time to assess the overall pattern of symptoms. But if the symptoms are more severe or intolerable, then the next step would be seeing your doctor for a physical exam.

Customer: replied 5 months ago.
thank you
Expert:  Dr. D. Love replied 5 months ago.

You are most welcome.

If we are done, please remember to provide a positive rating so that I am credited for assisting you.